MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 6MM22CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 6MM22CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400622X
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.It is unknown if the device will be returned for testing and evaluation.   additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During femoral angioplasty, it was not possible to navigate with the 6mm x 22cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc).There was difficulty accessing the lesion with an aquatrack guidewire.The doctor assessed that it could be the support for the guide wire, made the change, but the difficulty of navigating with the balloon persisted.The balloon catheter was not removed easily.To continue the procedure, it was necessary to replace the balloon catheter with another powerflex pro.There was no reported patient injury.The operator was a trained powerflex pro user.The intended procedure was an artery unblocking.The target site was the femoral artery.The access site was the right femoral.A contralateral approach was not used.The lesion was moderately calcified.There was little vessel tortuosity.The device was not used for a chronic total occlusion (total occlusion >3 months).There were no anomalies noted when removed from the package.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.There was no difficulty removing the product from the hoop, the protective balloon cover, or the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The device was not resterilized.The device was prepped normally (i.E., maintain negative pressure).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was difficulty advancing the balloon catheter through the vessel.The product was removed intact (in one piece) from the patient.There were no other anomalies noted when the device was removed from the patient.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
Complaint conclusion: during femoral angioplasty, it was not possible to navigate with the 6mm x 22cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc).There was difficulty accessing the lesion with an aquatrack guidewire.The doctor assessed that it could be the support for the guide wire, made the change, but the difficulty of navigating with the balloon persisted.The balloon catheter was not removed easily.To continue the procedure, it was necessary to replace the balloon catheter with another powerflex pro.There was no reported patient injury.The operator was a trained powerflex pro user.The intended procedure was an artery unblocking.The target site was the femoral artery.The access site was the right femoral.A contralateral approach was not used.The lesion was moderately calcified.There was little vessel tortuosity.The device was not used for a chronic total occlusion (total occlusion >3 months).There were no anomalies noted when removed from the package.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The device was not resterilized.The device was prepped normally (i.E., maintain negative pressure).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was difficulty advancing the balloon catheter through the vessel.The product was removed intact (in one piece) from the patient.There were no other anomalies noted when the device was removed from the patient.The product was not returned for analysis.A product history record (phr) review of lot 82202691 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system tracking difficulty, pta/ptca system withdrawal difficulty - from vessel¿ and ¿guidewire tracking difficulty¿ could not be confirmed as the devices were not returned for analysis.The exact causes cannot be determined.The lesion was described as moderately calcified with tortuosity.It is likely vessel characteristics, procedural factors and handling of the catheter and guidewire may have contributed to the events reported by the customer.Therefore, with the information available and without the return of the product for analysis, it is difficult to draw a clinical conclusion between the devices and the reported events.According to the safety information of the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.According to the safety information of the instructions for use ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guidewire carefully for signs of damage.Do not use a guidewire that shows signs of damage.Never push, auger, withdraw, or torque a guidewire that meets resistance.Stop the procedure.Do not move or torque the guidewire.First, using fluoroscopy, determine the cause of resistance and take any necessary remedial action.Torquing or pushing a guidewire against resistance may cause guidewire damage, and/or guidewire tip separation, or direct damage to the vessel.Resistance may be felt and/or observed (via fluoroscopy) by noting any buckling of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guidewire may occur.¿ without a lot number to conduct a phr review, it is not possible to determine if the reported failure could be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: during femoral angioplasty, it was not possible to navigate with the 6mm x 22cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc).There was difficulty accessing the lesion with an aquatrack guidewire.The doctor assessed that it could be the support for the guide wire, made the change, but the difficulty of navigating with the balloon persisted.The balloon catheter was not removed easily.To continue the procedure, it was necessary to replace the balloon catheter with another powerflex pro.There was no reported patient injury.The operator was a trained powerflex pro user.The intended procedure was an artery unblocking.The target site was the femoral artery.The access site was the right femoral.A contralateral approach was not used.The lesion was moderately calcified with little vessel tortuosity.The device was not used for a chronic total occlusion (total occlusion >3 months).There were no anomalies noted when removed from the package.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The device was not resterilized.The device was prepped normally (i.E., maintain negative pressure).There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was difficulty advancing the balloon catheter through the vessel.The product was removed intact (in one piece) from the patient.There were no other anomalies noted when the device was removed from the patient.The device was returned for analysis.A non-sterile powerflex pro 6mm x 22cm 135 percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis coiled inside a plastic bag.Neither the original packaging nor the protective balloon cover was returned for evaluation.Per visual analysis, the balloon was received deflated, and no anomalies were observed on the returned device.Neither damages on the balloon nor elongations on the area near the proximal seal was observed.Guidewire insertion testing was performed.Resistance was experienced between the guidewire lumen of the unit and the appropriate.035¿ emerald guidewire lab sample used.Resistance was felt 1.6cm from the proximal seal when gw insertion was performed via proximal area, and at 3cm from the tip when gw insertion was performed via distal area.Per microscopic analysis, the guidewire tubing was exposed from the proximal seal to the tip area to thoroughly inspect the tubing profile, with a particular focus on the identified resistance areas between 1.6cm from the proximal seal and 3cm from the tip.The unit was inspected under the vision system and a compressed-like condition was observed on the unit between the areas of the identified guidewire lumen resistance.The compressed condition in the guidewire lumen was easily observed when the inner guidewire tubing was rotated approximately 90 degrees to observe the profile of the inner guidewire tubing.Per dimensional analysis, a measurement was performed to verify if the unit presented an oval shape that has been identified in previous complaint units returned for analysis.The unit was cut at the areas of interest to verify the correct id and on the balloon section, including the zone where the resistance was experienced.Currently, there is no specification for the id of the guidewire lumen.However, results failed at the areas where the gw resistance was felt.The unit was found to be out of specification when measured at the balloon area.Resistance and oval shape in the guidewire lumen were confirmed at the balloon section.A product history record (phr) review of lot 82202691 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system - tracking difficulty¿ and ¿pta/ptca system withdrawal difficulty - from vessel¿ could not be properly evaluated due to the nature of the complaint.It is likely procedural factors that may contribute to a tracking difficulty which may include, but are not limited to, patient¿s anatomy, lesion¿s severity in calcification, stenosis and/or tortuosity.Subsequently a secondary failure of ¿guidewire lumen resistance/friction¿ was confirmed via device analysis.However, the exact cause could not be determined.Several factors are being considered and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Consider the use of systemic heparinization.Flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.If strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ the product analysis suggests that the event experienced by the customer may be associated to the manufacturing process.Therefore, a risk assessment has been initiated for further investigation.

Brand Name
POWERFLEXPRO 6MM22CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key12323461
Report Number9616099-2021-04779
Device Sequence Number4062436
Product Code LIT
UDI-Device Identifier20705032059647
UDI-Public20705032059647
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number4400622X
Device Catalogue Number4400622X
Device Lot Number82202691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer09/02/2021
11/29/2021
01/25/2022
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date09/03/2021
12/22/2021
02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AQUATRACK GUIDEWIRE; AQUATRACK GUIDEWIRE
Patient SexMale